[amazon_link asins=’B002RL8FHU,0748401369,B074F2TF79,B06X9J3YSX,B004ZCT1M2,B01LXAEN1E,B00W62KBT0,B00447FA7S,B007SNJH6A’ template=’ProductCarousel’ store=’finmeacur-20′ marketplace=’US’ link_id=’ff5af3de-018c-11e8-a262-6555d5a6b558′]
Go easy while popping pain-killer drug Paracetamol. The medicine is safe as long as used within the prescribed dose, but an accidental overdose may be dangerous and cause potential liver damage. Problems about the safety of the drug, also called acetaminophen, have been highlighted by a US Food and Drug Administration committee which is also in favour of stricter ‘‘black box’’ warnings on labels of paracetamol combinations.
The panel has said that consumers should restrict use of the drug, and asked for lowering the maximum recommended dose from the existing 4 gm in a day.
Doctors here say that the medicine if taken in the prescribed dose is the safest analgesic and fever-lowering medication, but in the West ‘paracetamol poisoning’ is happening with the drug being abused, sometimes even intentionally. The drug has been under review as cases of acetaminophen-related liver injury are going up in the US. The risk accentuates if there is a combination of paracetamol with codeine (found in cough and cold medications). When contacted, a GlaxoSmithKline spokesperson said: “GSK continues to believe that paracetamol medicines are appropriate for OTC, prescription and combination use when taken as directed. As consumer safety is paramount, GSK supports any change that helps or educates our consumers on the safe, effective and appropriate use of medicine”.
GSK owns the two most popular brands of paracetamol — Crocin and Calpol, while others sold in the country include Pacimol, Metacin and Pyrigesic. Doctors say that paracetamol is the ‘‘safest pain killer’’ and liver damage is rarely seen, but should be used as directed. Says Anupam Sibal senior consultant pediatric gastroenterolgy “Paracetamol is the safest anti-pyretic and medication for fever. But since it is available over the counter people should use it with caution. While administering to kids, you should not confuse drops with syrup, as drops are highly concentrated”.
Source:The Times Of India
Related articles by Zemanta
- FDA weighs options to reduce painkiller overdoses (ctv.ca)
- FDA pulls Propoxyphene products off the Market (fitnesstipsforlife.com)
One reply on “Go Easy on Paracetamol, it Could Hurt Liver”
I would like to comprehend when you write this article is what kind of mood, why would you write this article, also written so dulcet, is that I can learn. I think I could record something like you.